Georgia, 2005

Tornado in Georgia, December 5, 2005

December 5, 2005 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 5, 2:00 PM EST, 45 minutes earlier.

Area forecast discussion, Dec 5, 2:00 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST MON DEC 5 2005

CORRECTED TO ADD FIRE WEATHER WATCH FOR SE AL.

.SYNOPSIS...THE COLD FRONT WAS LOCATED JUST SOUTH OF KDHN AT
18Z...AND EXTENDING SW & NE. GOOD GRADIENT BEHIND THE FRONT...WITH
MUCH COOLER & DRIER AIRMASS. AREA OF SHOWERS & THUNDERSTORMS...WITH
SOME EMBEDDED SEVERE STORMS...AHEAD OF BOUNDARY...WITH ISOLATED
SEVERE & TORNADOES OVER SW GA & N FL. SEVERE THREAT WILL CONTINUE
AHEAD OF BOUNDARY THROUGH ABOUT 8 PM...UNTIL LINE OF STORMS MOVES
EAST. OTHERWISE...COASTAL WATERS REMAIN AT ELEVATED...& SCA IN
EFFECT INTO TUESDAY.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
MODELS ARE CONSISTENT TO PUSH COLD FRONT THROUGH N FL THIS EVENING
BEFORE MID-NIGHT...THEN THE SURFACE HIGH BUILDS INTO THE SE U.S.
USHERING COLDER & DRIER AIR. TUESDAY WILL BE COOL & DRY. WEDNESDAY
STILL DRY...BUT MILDER AS THE AIR BECOMES MORE MODIFIED WITH MORE OF
AN EAST FLOW. THEN THE MODELS HAVE DIFFERENCES WITH THE STALLED
FRONT OVER THE NORTHERN GULF OF MEX. GFS BRINGS MORE MOISTURE BACK
TO N FL THAN THE NAM...WITH BOTH FORMING A WAVE OR LOW IN THE
WESTERN GULF OF MEX. THE NAM IS MORE AGGRESSIVE WITH FORMING A
SURFACE LOW PUSHING TO THE FL PANHANDLE...THE GFS LESS AGGRESSIVE.
FOR THE FORECAST...WILL BRING SOME CLOUDS & CHANCE OF RAIN OVER THE
CWA.

.LONG TERM (THURSDAY-SUNDAY)...
SURFACE HIGH PRESSURE DOMINATES THE WEATHER FOR WEDNESDAY...BUT
UNCERTAINTY IN THE MODELS STARTS THURSDAY. PREVIOUS MODEL RUNS HAD
THE HIGH DOMINATING OVER THE AREA THURSDAY THROUGH SATURDAY. THE
LATEST RUNS & THE MANUAL PROGS FROM NCEP ARE SHOWING A SYSTEM IN THE
SOUTHERN STREAM TO MOVE ACROSS THE SE U.S ON THURSDAY TO FRIDAY...&
BRING CLOUDS & A CHANCE OF RAIN. HAVE TRENDED WITH 20-30% POP FOR
THURSDAY...LOWERING FRIDAY. THIS WILL HAVE TO BE FINE-TUNED AS WE
GET CLOSER & THE MODEL RUNS BECOME MORE CONSISTENT. GFS THEN BUILDS
THE HIGH PRESSURE MORE S-SE...THUS FILTERING IN MORE DRY & COOLER
AIR INTO THE CWA THROUGH SATURDAY. NE FLOW MAY KEEP SOME LIGHT
SHOWERS E-SE PARTS OF BIG BEND. TEMPS WILL GENERALLY BE AROUND
NORMALS.

&&

.MARINE..CURRENT SCA ALL LEGS TONIGHT & MUCH OF TUESDAY. THEN
LOWERING TO SCEC LATE TUESDAY TO WEDNESDAY.

&&

.FIRE WEATHER...DRIER CONDITIONS WILL LEAD TO FIRE WEATHER CONCERNS
ON TUESDAY AFTERNOON & WEDNESDAY. FIRE WEATHER WATCH ISSUED FOR
ENTIRE FORECAST AREA WILL LIKELY BE UPGRADED TO A WARNING TONIGHT.

&&

.AVIATION....LINE OF SHRA/TSRA EAST OF DHN/PFN AND MOVING THROUGH
THE OTHER TAF SITES. ONCE THIS LINE MOVES THROUGH WILL STILL SEE
SOME LOWER CLOUDS THIS EVNG BEHIND THE FRONT. UPSTREAM OBS SHOW
HEIGHTS ANYWHERE FROM 600 TO 1100 FT. THIS WILL MOST LIKELY LAST FOR
SEVERAL HOURS AS CLOUDS CURRENTLY ARE SEEN AS FAR BACK AS CNTRL MS
AND SOUTHERN LA. SKIES SHOULD BEGIN TO CLEAR BY LATE EVENING FOR
DHN...PFN AND ABY...WHILE TLH AND VLD MAY NOT SEE CLEARING UNTIL
AFTER MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  40 61 32 60/ 70 05 05 10
PANAMA CITY  42 62 39 62/ 40 05 05 10
DOTHAN       36 58 32 60/ 40 05 05 10
ALBANY       37 58 31 59/ 40 05 05 10
VALDOSTA     40 61 32 60/ 70 05 05 10
CROSS CITY   44 63 33 65/ 70 05 05 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WX WATCH TUESDAY ALL ZONES.
GA...FIRE WX WATCH TUESDAY ALL ZONES.
FL...FIRE WX WATCH TUESDAY ALL ZONES.
     SMALL CRAFT ADVISORY ALL COASTAL AREAS THRU TUESDAY.
&&

PUBLIC/MARINE...MCT
AVIATION/FIRE WEATHER...JM
Hazardous weather outlook, Dec 5, 5:25 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 AM EST MON DEC 5 2005

...A THREAT OF SEVERE WEATHER EXISTS TODAY FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND BIG
BEND AS WELL AS THE MARINE AREA...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-061024-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
525 AM EST MON DEC 5 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL MOVE ACROSS THE LOCAL AREA TODAY. WARM AND
UNSTABLE AIR WILL CLASH WITH THE FRONT TO TRIGGER WIDESPREAD SHOWERS
AND THUNDERSTORMS AND BREEZY WINDS. A FEW OF THESE STORMS HAVE A
HISTORY OF PRODUCING OR WILL BE CAPABLE OF PRODUCING ISOLATED
TORNADOS ALONG WITH WIND DAMAGE AND HAIL. THE STORM PREDICTION CENTER
HAS HIGHLIGHTED THIS AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
MARINERS VENTURING OUT ON THE GULF WATERS SHOULD EXPECT..IN ADDITION
TO STRONG TO SEVERE STORMS...WINDS WILL BECOME WINDY AND GUSTY BY
THIS AFTERNOON GENERATING HAZARDOUS MARINE CONDITIONS. THE FRONT
WILL EXIT THE LOCAL AREA FROM NORTHWEST TO SOUTHEAST BY THIS EVENING
WITH CLEARING AND BRISK NORTHERLY WINDS IN ITS WAKE.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES. DURING TIMES OF HIGH RIP CURRENT
RISK...ALL PERSONS SHOULD AVOID THE WATER. IF CAUGHT IN A RIP
CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE
CURRENT IN A DIRECTION FOLLOWING THE SHORELINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO TUESDAY.
NOTICEABLY COOLER AND MUCH DRIER AIR WILL DOMINATE THE AREA
THROUGH THE END OF THE WEEK...WHICH WILL ENHANCE THE SPREAD OF ANY
WILDFIRES THAT DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IN LIKELY FOR THE ENTIRE AREA TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

In the hours before

Special weather statement, Dec 5, 1:04 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
104 PM EST MON DEC 5 2005

FLZ015>019-026>029-034-GAZ125>131-144>148-156>161-060000-
BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-
DECATUR GA-DIXIE FL-DOUGHERTY GA-FRANKLIN FL-GADSDEN FL-GRADY GA-
IRWIN GA-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEE GA-LEON FL-
LIBERTY FL-LOWNDES GA-MADISON FL-MITCHELL GA-TAYLOR FL-THOMAS GA-
TIFT GA-TURNER GA-WAKULLA FL-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ALBANY...APALACHICOLA...ASHBURN...
BAINBRIDGE...CAIRO...CAMILLA...CARRABELLE...CRAWFORDVILLE...
CROSS CITY...FITZGERALD...LAKELAND...LEESBURG...MADISON...MAYO...
MONTICELLO...MOULTRIE...NASHVILLE...NEWTON...OCILLA...PELHAM...
PERRY...PUTNEY...QUITMAN...ST. MARKS...STEINHATCHEE...SYLVESTER...
TALLAHASSEE...THOMASVILLE...TIFTON AND VALDOSTA
104 PM EST MON DEC 5 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND PARTS OF THE
FLORIDA BIG BEND...EFFECTIVE UNTIL 700 PM EST MONDAY
EVENING(600 PM CST MONDAY EVENING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN FLORIDA...GADSDEN...LIBERTY...FRANKLIN...LEON...
WAKULLA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...DECATUR...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...
COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...
IRWIN...BERRIEN...LANIER...AND LOWNDES.

A COLD FRONT WILL PRODUCE ISOLATED SEVERE STORMS WITH A FEW
TORNADOES THIS AFTERNOON AND EARLY EVENING...AS IT MOVES ACROSS THE
AREA.

7-TREXLER
Local storm report, Dec 5, 1:30 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST MON DEC 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TORNADO          3 N CRAWFORDVILLE       30.22N 84.37W
12/05/2005                   WAKULLA            FL   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TORNADO SITED NORTH OF CRAWFORDVILLE

1145 AM     TSTM WND DMG     SYLVESTER               31.53N 83.84W
12/05/2005                   WORTH              GA   BROADCAST MEDIA

            *** 1 INJ *** MULTIPLE BUILDINGS DAMAGED IN DOWNTOWN
            SYLVESTER AND ONE PERSON INJURED BY FLYING GLASS

&&

MCNATT
Local storm report, Dec 5, 1:47 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EST MON DEC 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TORNADO          2 SE WOODVILLE          30.29N 84.22W
12/05/2005                   LEON               FL   PUBLIC

            PUBLIC REPORTED SEEING A TORNADO ON THE GROUND

&&

MCNATT
Special weather statement, Dec 5, 2:08 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EST MON DEC 5 2005

GAZ159-160-052015-
BROOKS-LOWNDES-
208 PM EST MON DEC 5 2005

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES
COUNTIES...

AT 204 PM EST(104 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF VALDOSTA...MOVING
NORTHEAST AT 45 MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, Dec 5, 2:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EST MON DEC 5 2005

FLZ016-026-GAZ125>128-144-145-156-157-052025-
BAKER GA-DECATUR GA-DOUGHERTY GA-GADSDEN FL-GRADY GA-LEE GA-
LIBERTY FL-MITCHELL GA-TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ALBANY...ASHBURN...BAINBRIDGE...CAIRO...
CAMILLA...LEESBURG...NEWTON...PELHAM...PUTNEY AND SYLVESTER
225 PM EST MON DEC 5 2005

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES
IN GEORGIA.

BAKER...DECATUR...DOUGHERTY...GRADY...LEE...MITCHELL...TURNER AND
WORTH.

THE WATCH HAS ALSO BEEN CANCELED FOR THE FOLLOWING COUNTIES IN
FLORIDA.

GADSDEN AND LIBERTY.

FLZ015-017>019-027>029-034-GAZ129>131-146>148-158>161-060000-
BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-DIXIE FL-
FRANKLIN FL-IRWIN GA-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-
LOWNDES GA-MADISON FL-TAYLOR FL-THOMAS GA-TIFT GA-WAKULLA FL-
INCLUDING THE CITIES OF...ADEL...APALACHICOLA...CARRABELLE...
CRAWFORDVILLE...CROSS CITY...FITZGERALD...LAKELAND...MADISON...
MAYO...MONTICELLO...MOULTRIE...NASHVILLE...OCILLA...PERRY...
QUITMAN...ST. MARKS...STEINHATCHEE...TALLAHASSEE...THOMASVILLE...
TIFTON AND VALDOSTA
225 PM EST MON DEC 5 2005

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST MONDAY
EVENING (600 PM CST MONDAY EVENING) FOR THE FOLLOWING COUNTIES:

IN FLORIDA...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...
TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...COLQUITT...THOMAS...TIFT...COOK...BROOKS...BEN HILL...
IRWIN...BERRIEN...LANIER...AND LOWNDES.

18-WOOL

The radar

The Tallahassee radar (KTLH), 70 km away, was scanning. The volume nearest the first event began at 19:42 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lanier

When
December 5, 2:45 PM EST
Where
Lanier County, Stockton
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.950, -83.983

A tornado was sighted crossing U.S. Highway 84 by the Lanier County Fire/Rescue. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyThe tornado archive for Georgia, 2005Warnings in Georgia, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489002.